CSN Login
Members Online: 7

Tamoxifen for premenopausal woman?????

luna20
Posts: 13
Joined: Mar 2002

Hello ladies,
Well as some of you know I have finished my chemo about a month and a half ago. I opted to not do radiation, even though I had a close margin ( my personal choice). Well now I am up to the point where tamoxifen comes in. I have heard a lot of bad things about it. So after finally having my body feel somewhat back to normal, I don't want to feel sick anymore. I am 28 yrs old and feel like I have been through too much. My tumor was ER+ so I know that Tamoxifen would play a key part. What I am not sure about is how good it does for pre-menopausal woman? Can anyone tell me how the side effects were for them. I am suppose to start tomorrow. I just keep putting it off. I have had a positive attitude about this whole thing, I don't want to become depressed from this drug. I would like to hear what people have experienced on it....Thank you and God Bless all you kind hearts

ksfc
Posts: 252
Joined: Apr 2002

I'm not as young as you, but at 46, I am still pre-menopausal and started Tamoxifen about 2.5 weeks ago after chemo and rads.
I was already having some hot flashes from chemo, but the night sweats had stopped and haven't started again. I'm still having some hot flashes, but my onc has me taking 1000 mg of vitamin E, and I'll meet with him after a month on it to discuss whether I need any other meds for side effects. So far, so good. I thought it was worth it because of my ER+ status. How do you feel about trying it? There's no rule that you have to keep taking it if you don't like the way it makes you feel. If you're lucky, there won't be many side effects and it could really make a difference in your prognosis. Good luck! Diane

jmears
Posts: 270
Joined: Jul 2001

I went into Chemopause as soon as I started treatments and never got my period back so I was premenopausal ... I'm 44 now and have been on Tamoxifen for 14 months. I do have mild hot flashes and I did get depressed so I take Effexor (an anti depressant) that has shown to reduce hat flashes in 60% of women and takes care of the depression ... I know more drugs ... but I can honestly say I am glad to take the Tamoxifen ... I can live with the minimal discomfort for the added benifit of fighting off more cancer. I think I am to young to not use every option available to fight off the cancer ... that makes you way to young not to fight the cancer. Also ... I look back at last summer when I had just finished my treatment ... lumpectomy, 6 months chemo, 7 weeks radiation (not bad at all) and think how did I manage ... I feel so very good this summer compared to last summer ... my point being in time you will feel good and YOUNG again!!! Follow your instincts about the Tamoxifen ... I think you can handle it and I agree it will be a key part in fighting off the cancer. Good luck! Jamie

jsco
Posts: 16
Joined: Aug 2002

I am 41 and have been taking tamoxifen for 1month I don't konw if its to early to experience the side effects but I feel fine. I had more PMS when I got my period but it was not a big deal. I'm keeping my fingers crossed that this is what it will be like for me. If it dosn't work you can always go off it. Good luck

ptomom
Posts: 26
Joined: May 2002

Hi, I finished up radiation in end of June 2002 and started tamoxifen July 1. The chemotherapy shut my system down in December, 2001. I am taking two pills per day. My side effects have been generally mild but at times tiresome. I have never been a "sweater" and I get periodic night sweats would be the biggest complaint AND some hot flashes during the day with no warning. I am learning to cope, I am just glad to be here so you sweat the little stuff. Ha! I have been a bit tired but I contribute that to two busy boys and a 7:00 AM bus. I am 45. Feel to email me if you want to chat djbohland@amplex.net. Good luck with your decision. Love Darla PS I also started taking vitamins e, c and b6 and a multi-vitamin as a habit each day. See ya!

ktinkey
Posts: 173
Joined: Mar 2001

Hello,

Again, I am not as young as you, but am premenopausal and have been on tamoifen for almost 4 years now. I have expereinced no side effects, except for the hot flashes. They can be managed. I agree with the others about Vitamin E. However, a word of caution. Don't take the cheapest one you can find. There is a difference. Studies have found that the vitamin E made from succinate and not alpha tocopherols actually makes the tamoifen more effective against cancer. This type of Vitamin E is more expensive, but worth it. I am Stage IV BC and only take tamoxifen and it has been highly effective for me. My oncologist plans to keep me on it for my lifetime since I have responded so well. Hope this helps.

God Bless,
Kathy

bvakilian
Posts: 3
Joined: Sep 2002

I am pre-menopausal and have been on Tamoxifin for the last three months. I have not had any side effects. In fact the doctor keeps asking me if I am having hot flashes. If anything, I am cold most of the time. So far, so good. I have had surgery and radiation in the past, so if this is the only treatment I will need- I'm lucky. I hope you have the same luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network